Hepatitis C Community
Water Retention
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Water Retention

Does anyone suffer from water retention because of Hep C (pre tx)? I am Stage 1, grade 1  1b. It's mainly around my ankles.

The doctor said it might be my age (41) or could be the virus changing my enzymes.
Related Discussions
6 Comments Post a Comment
Blank
Avatar_n_tn
I had edema (water retention) early in TX.  I found that my blood pressure was elevated, causing the edema.  I was put on Toprol XL 25mg (a beta blocker).   This has helped immensely.  Have you had your blood pressure taken?  This might be a good place to begin.
hepC_avenger
Blank
Avatar_n_tn
I have had water retention problems and been on lasix for over a year. But I had liver failure. They also gave me aldactate at first because it keeps the potassium in body, not in urine. If you take lasix, you have to take pottasium chloride. I think it depends on how much liver damage you have, what would cause the problem, but there are solutions that don't hurt your liver.   Joni
Blank
29084_tn?1283659640
I've had fluid on my lower legs for a few years now, I'm into week 3 of Tx now & its still same... Its a Hep-C thing retaining fluid especialy ankles .....
Blank
Avatar_n_tn
I would be hesitant to blame this on your Hep C.  You have only minimal disease and this should not be affecting your water balance (such as one with Liver failure).  Talk to your doc, dont let them put this off on Hep C.

GI.PA
Blank
Avatar_n_tn
I would agree with Erin PA that this ankle swelling shouldnt be blamed on HepC... 99% of the time it is due to heart/circulatory/blood pressure probs.  Get it checked out with a good doc.   OHC67
Blank
Avatar_n_tn
I agree that it (edema/water retention) shouldn't be blamed on the HepC.  I also found that I couldn't blame my edema on the meds, which I initially tried to do.  I thought the high blood pressure and swelling were a side effect of the Pegasys or Copegus.  I found out that the treatment doesn't cause the problem of high blood pressure unless there is an underlying circulatory or heart problem, most likely a hereditary thing, as in my case.  I'm just glad to know there are drugs available to help.  
hepC_avenger
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
476246_tn?1418874514
Blank
Marcia2202
Copenhagen, Denmark
Avatar_f_tn
Blank
Livelife777
317787_tn?1373214989
Blank
Dee1956
DC
96938_tn?1189803458
Blank
FlGuy
South, FL
Avatar_f_tn
Blank
patra_
DeLand, FL
683231_tn?1415953923
Blank
flyinlynn
Auburn, WA